Alert archive / California / Flash Flood Warnings in 2012

Flash Flood Warning 26, NWS Phoenix, AZ

July 30, 2012Imperial County, California

NWS Phoenix, AZ issued this flash flood warning at Jul 30, 2012, 4:38 PM PDT for Imperial County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2012, 4:38 PM PDT (23:38 UTC)
Expired
Jul 30, 2012, 7:30 PM PDT
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Imperial County, CA

The radar

The San Diego radar (KNKX), 114 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 5:35 PM PDTFLASH FLOOD1 W Dixieland, CAROAD CLOSURE AT DURAWAY RD AND EVAN HEWES HWY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WGUS55 KPSR 302338
FFWPSR
CAC025-310230-
/O.NEW.KPSR.FF.W.0026.120730T2338Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
438 PM PDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES PLASTER CITY...OCOTILLO...IMPERIAL...EL CENTRO...
  CALEXICO...BRAWLEY...

* UNTIL 730 PM PDT

* AT 434 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH VERY HEAVY RAIN 15 MILES NORTHWEST OF PLASTER
  CITY. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WERE SOUTH OF EL
  CENTRO AND SOUTHEAST OF OCOTILLO. MOVEMENT WAS SOUTHEAST AT 
  15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTMORLAND

RADAR INDICATES THAT THE STORMS HAVE PRODUCED UP TO 2 INCHES OF RAIN 
SINCE 330 PM. RUNOFF FROM THE HEAVY RAIN WILL PRODUCE STREET 
FLOODING...AND WILL AFFECT FISH WASH...CARRIZO WASH....AND SAN 
FELIPE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3326 11608 3323 11578 3299 11543 3267 11539
      3265 11551 3263 11595 3260 11605 3262 11611

$$

WOODALL
4 follow-up statements
964 
WGUS75 KPSR 310000
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
500 PM PDT MON JUL 30 2012

CAC025-310230-
/O.CON.KPSR.FF.W.0026.000000T0000Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
500 PM PDT MON JUL 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHWESTERN IMPERIAL COUNTY...

...SIGNIFICANT FLASH FLOODING POSSIBLE FROM PLASTER CITY TO 
OCOTILLO...

AT 453 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS WITH VERY HEAVY RAIN FROM WEST OF CALEXICO...TO 
PLASTER CITY AND OCOTILLO...TO WEST OF BRAWLEY. MOVEMENT WAS 
SOUTHEAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL CENTRO
NAVAL AIRFIELD...WESTMORLAND...PLASTER CITY...IMPERIAL...EL CENTRO 
AND BRAWLEY.

RADAR INDICATES THAT UP TO 3 INCHES OF RAIN HAS FALLEN NORTHWEST OF 
PLASTER CITY SINCE 400 PM. THIS RAIN WILL LIKELY CAUSE FLASH 
FLOODING FROM PLASTER CITY TO OCOTILLO...INCLUDING THE INTERSTATE 8 
AND HIGHWAY 98 CORRIDORS. RUNOFF WILL ALSO LIKELY AFFECT SAN FELIPE 
CREEK...CARRIZO WASH...AND HIGHWAYS 78 AND 86 SOUTHWEST OF THE 
SALTON SEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3326 11608 3323 11578 3299 11543 3267 11539
      3265 11551 3263 11595 3260 11605 3262 11611

$$

WOODALL
250 
WGUS75 KPSR 310036
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
536 PM PDT MON JUL 30 2012

CAC025-310230-
/O.CON.KPSR.FF.W.0026.000000T0000Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
536 PM PDT MON JUL 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHWESTERN IMPERIAL COUNTY...

...SIGNIFICANT FLASH FLOODING POSSIBLE IN OCOTILLO...PLASTER 
CITY...TO WESTERN PORTIONS OF EL CENTRO...

AT 530 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
THUNDERSTORMS WITH VERY HEAVY RAIN FROM WEST OF CALIPATRIA...TO 
WESTERN IMPERIAL...TO EAST OF OCOTILLO. MOVEMENT WAS SOUTH AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTMORLAND 
AND BRAWLEY.

RADAR INDICATES THAT UP TO 3 INCHES OF RAIN HAS FALLEN FROM SOUTH OF 
OCOTILLO...TO NORTHWEST OF PLASTER CITY...SINCE 430 PM. RUNOFF FROM 
THE HEAVY RAIN MAY PRODUCE WIDESPREAD FLOODING ALONG INTERSTATE 
8...HIGHWAY 98...FROM OCOTILLO TO SEELEY. ADDITIONALLY...RUNOFF MAY 
AFFECT CARRIZO WASH...FISH WASH...AND SAN FELIPE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3326 11608 3323 11578 3299 11543 3267 11539
      3265 11551 3263 11595 3260 11605 3262 11611

$$

WOODALL
139 
WGUS75 KPSR 310129
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
629 PM PDT MON JUL 30 2012

CAC025-310230-
/O.CON.KPSR.FF.W.0026.000000T0000Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
629 PM PDT MON JUL 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHWESTERN IMPERIAL COUNTY...

AT 625 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS WITH HEAVY RAIN FROM JUST EAST OF EL CENTRO...TO NEAR 
SEELEY. LIGHT TO MODERATE RAIN CONTINUED ACROSS MUCH OF THE WARNING 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL CENTRO
NAVAL AIRFIELD...WESTMORLAND...PLASTER CITY...IMPERIAL...EL CENTRO 
AND BRAWLEY.

ALTHOUGH THE VERY HEAVY RAIN THAT PROMPTED THE WARNING HAD 
DECREASED...SIGNIFICANT RUNOFF AND FLOODING OF ROADS AND WASHES IS 
LIKELY...ESPECIALLY FROM SEELEY WEST TO OCOTILLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3309 11609 3323 11578 3299 11543 3267 11539
      3265 11551 3263 11595 3260 11605 3262 11611

$$

WOODALL
746 
WGUS75 KPSR 310207
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
707 PM PDT MON JUL 30 2012

CAC025-310230-
/O.CON.KPSR.FF.W.0026.000000T0000Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
707 PM PDT MON JUL 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHWESTERN IMPERIAL COUNTY...

AT 705 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
LIGHT TO MODERATE RAIN CONTINUING ACROSS MUCH OF THE WARNING AREA.

ALTHOUGH THE VERY HEAVY RAIN THAT PROMPTED THE WARNING HAD 
DECREASED...CONTINUED RUNOFF AND FLOODING OF ROADS AND WASHES IS 
LIKELY...ESPECIALLY FROM SEELEY WEST TO OCOTILLO. RUNOFF WILL ALSO 
AFFECT CARRIZO WASH...AND SAN FELIPE CREEK.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL CENTRO
NAVAL AIRFIELD...WESTMORLAND...PLASTER CITY...IMPERIAL AND BRAWLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NORMALLY DRY WASHES AND STREAMS WILL HAVE RUNNING WATER AND MAKE 
UNBRIDGED CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW 
SPOTS WILL BE INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED 
AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3309 11609 3323 11578 3299 11543 3267 11539
      3265 11551 3263 11595 3260 11605 3262 11611

$$

WOODALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:25 PM PDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 30, 3:25 PM PDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
325 PM MST MON JUL 30 2012

.UPDATE...
UPDATED AVIATION AND FIRE WEATHER SECTIONS.

&&

.SYNOPSIS...
SUBSTANTIAL MONSOON MOISTURE COMBINED WITH A NEARLY STATIONARY
WEATHER DISTURBANCE NEAR THE LOWER COLORADO RIVER WILL LEAD TO
SOMEWHAT ABOVE NORMAL THUNDERSTORM CHANCES THROUGH TUESDAY...
PARTICULARLY OVER FAR WESTERN ARIZONA AND SOUTHEAST CALIFORNIA WHERE
LOCALLY HEAVY RAIN IS LIKELY THIS AFTERNOON AND EVENING. RAINFALL
CHANCES WILL DECREASE WEDNESDAY THROUGH THE WEEKEND AS HIGH PRESSURE
STRENGTHENS OVER THE REGION. BELOW NORMAL HIGH TEMPERATURES ARE
EXPECTED EARLY THIS WEEK...BEFORE MODERATING TO NEAR AND SLIGHTLY
ABOVE AVERAGE VALUES BY THE END OF THE WEEK.

&&

.DISCUSSION...
AS EXPECTED...MOST ACTIVE WEATHER IS OCCURRING OVER FAR SOUTHEAST
CALIFORNIA AND FAR WESTERN ARIZONA THIS AFTERNOON...WHERE MOISTURE
RIDGE (PRECIPITABLE WATER AT OR JUST ABOVE 2 INCHES) COEXISTS WITH
DECENT INSTABILITY AND LOCATION OF QUASI STATIONARY MID-LEVEL
WEATHER DISTURBANCE. CONSEQUENTLY...SLOW-MOVING THUNDERSTORMS HAVE
DEVELOPED...AND WERE PRODUCING LOCALLY HEAVY RAIN. SPC MESOANALYSIS
INDICATES HIGHEST PRECIPITATION POTENTIAL WILL BE ALONG AND NEAR THE
LOWER COLORADO RIVER VALLEY THIS AFTERNOON/EARLY EVENING...AND
RADAR/SATELLITE ESTIMATES INDICATE 1-2 INCHES OF RAIN COULD FALL IN
LESS THAN AN HOUR WITH THE HEAVIEST STORMS. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THIS AREA THROUGH THE EVENING HOURS...PLEASE
REFER TO THE LATEST WATCHES/STATEMENTS/ADVISORIES/WARNINGS REGARDING
THIS SITUATION.

WEATHER IS MUCH QUIETER OVER SOUTH-CENTRAL AND SOUTHEAST ARIZONA...
WHERE DRIER AIR IS ADVECTING WEST FROM NEW MEXICO...STRONGER WIND
FIELD EXISTS...AND UPPER SUPPORT IS LACKING. NEAREST UPSTREAM
WEATHER DISTURBANCE...WELL DEFINED IN BOTH WV IMAGERY AND PV
FIELDS...WAS MOVING WEST ALONG THE SOUTHERN PERIPHERY OF THE STRONG
SOUTHERN PLAINS ANTICYCLONE...AND IT HAD HELPED TRIGGER
THUNDERSTORMS OVER WESTERN CHIHUAHUA AND FAR EASTERN SONORA. STORMS
WILL INCREASE OVER SONORA LATER TODAY AND THIS EVENING...AND IT IS
POSSIBLE THAT OUTFLOW FROM THOSE STORMS COULD TRIGGER SOME STORMS TO
OUR SOUTH THIS EVENING/TONIGHT...WITH OUTFLOW FROM THOSE STORMS
PUSHING NORTH ACROSS SOUTH-CENTRAL AZ LATER TONIGHT. BOTTOM
LINE...WILL HOLD ONTO SLIGHT CHANCE FOR STORMS OVER SOUTH-CENTRAL AZ
OVERNIGHT...WITH BEST CHANCE IN THE LATE EVENING. WILL NEED TO KEEP
A CLOSE EYE ON THIS SITUATION.

UPPER DISTURBANCE OVER LOWER COLORADO RIVER VALLEY THIS AFTERNOON
WILL MOVE EVER SO SLOWLY TOWARD THE NORTH DURING THE NEXT COUPLE OF
DAYS...AND REMAIN A FOCUS FOR CONVECTIVE ACTIVITY. AS SUCH...HIGHEST
POP TUESDAY WILL AGAIN BE OUT WEST...AND PROBABLY TO THE NORTHWEST
OF OUR FORECAST AREA. FORECAST FOR TUESDAY THROUGH THURSDAY WAS NOT
CHANGED MUCH FROM WHAT WAS INHERITED...IN PART DUE TO THE FACT THAT
THIS MORNING/S NUMERICAL GUIDANCE STRONGLY SUPPORTED INHERITED FCST
PACKAGE FOR THIS PERIOD. SO...SEE PREVIOUS DISCUSSION FOR FURTHER
DETAILS.

&&

.PREVIOUS DISCUSSION...
THE REMNANT QUASI-STATIONARY CIRCULATION CENTER SHOULD CONTINUE TO
SPIN OVER THE LOWER COLORADO RIVER VALLEY ON TUESDAY...WITH
THERMODYNAMIC PROFILES POTENTIALLY BETTER FOR MORE WIDESPREAD DEEP
CONVECTION. VARIOUS MESOSCALE PROCESSES COULD STILL CONTAMINATE THE
ATMOSPHERE...SO HAVE ONLY ADVERTISED HIGHER END CHANCE POPS DURING
THE LATE AFTERNOON...WITH THE BEST CHANCES APPEARING TO LIE INTO
PARTS OF NORTHWEST ARIZONA. ALSO HAVE CONTINUED THE TREND OF
TRIMMING POPS THROUGH THE EASTERN CWA WITH STRONGER RIDGING AND
DRIER AIR ADVECTING WESTWARD...THOUGH ANOTHER WAVE CURRENTLY SOUTH
OF BROWNSVILLE TX COULD STREAM NORTH ALONG THE HIGHER TERRAIN OF
CNTRL MEXICO AND INVIGORATE CONVECTION THROUGH FAR SERN
ARIZONA...MOVING TOWARDS THE FORECAST AREA.

THROUGH THE END OF THE WEEK...MODELS CONTINUE TO SHOW A BIFURCATED
RIDGE WITH THE HIGHEST H5 HEIGHTS OVER TEXAS ATTEMPTING TO
RETROGRADE INTO THE OLD HEIGHT WEAKNESS/INVERTED TROUGH OVER SRN
CALIFORNIA/NEVADA. ECMWF SOLUTIONS REMAIN CONSISTENT IN HOLDING THE
WEAKNESS IN THE HEIGHT FIELD AND RESIDUAL MOISTURE THROUGH THE
REGION AGAINST THE INFLUENCE OF THE RIDGE RETROGRESSION. THERE IS
LIMITED TO ALMOST NO ENSEMBLE SUPPORT FROM GFS AND CMC MEMBERS FOR
THIS TYPE OF OUTCOME...WITH CONSENSUS OUTPUT INDICATING STRONGER
RIDGING AND DRYING OVERTAKING THE REGION. THEREFORE...HAVE CONTINUED
TO TREND POPS DOWNWARD INTO THE END OF THE WEEK...WHILE PUSHING
TEMPERATURES UP TO AND SLIGHTLY ABOVE AVERAGE.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

STORM ACTIVITY OVER THE HIGHER TERRAIN TO THE EAST AND SOUTHEAST OF
THE PHOENIX AREA HAS BEEN SUPPRESSED THIS AFTERNOON. HOWEVER...AN
APPROACHING WEATHER DISTURBANCE MAY LEAD TO SOME LATE NIGHT STORM
DEVELOPMENT BUT CONFIDENCE TOO LOW TO INSERT TSRA IN THE TAFS.
OTHERWISE EXPECT STORMS TO STAY WELL WEST. WINDS WILL FAVOR
SOUTHERLY COMPONENT...FLUCTUATING BETWEEN SOUTH-SOUTHEAST AND
SOUTH-SOUTHWEST THROUGH 01Z BEFORE SETTLING BACK TO SOUTHEAST BY
03Z. STRONG OUTFLOW FROM DISTANT STORMS IS NOT ANTICIPATED BUT
CANNOT BE RULED OUT ENTIRELY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND
KBLH...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA AND THROUGH 04Z BEFORE BEGINNING TO
TAPER OFF. LOCAL CIGS 5KFT MSL AND VSBYS BLO 3SM +TSRA.
OTHERWISE...CONSIDERABLE MID TO HIGH CLOUDS THROUGH AT LEAST 12Z.
OUTFLOWS WILL LEAD TO ERRATIC SURFACE WIND PATTERNS BUT OTHERWISE
FAVOR EAST AND SOUTHEAST COMPONENTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
LOW GRADE MONSOON CONDITIONS ARE EXPECTED THE LATTER HALF OF THE
WEEK INTO EARLY NEXT WEEK. SLIGHT CHANCES OF THUNDERSTORMS WILL BE
LIMITED TO HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. NEAR
NORMAL TEMPERATURES CAN BE EXPECTED. HUMIDITIES WILL TREND DOWNWARD
THURSDAY WITH ONLY MINOR FLUCTUATIONS THEREAFTER WITH OVERNIGHT
RECOVERY REMAINING GOOD. WINDS WILL FAVOR FAMILIAR WARM SEASON
DIURNAL PATTERNS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH UNTIL MIDNIGHT MST TONIGHT AZZ020-021-025-026.

CA...FLASH FLOOD WATCH UNTIL MIDNIGHT PDT TONIGHT CAZ030>033.
&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...DG
PREVIOUS DISCUSSION...MO
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Jul 30, 3:16 PM PDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
316 PM MST MON JUL 30 2012

AZZ024-311300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
316 PM MST MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXPECT ONLY A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON
AND EVENING. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL PERSIST THROUGH TUESDAY...BEFORE SLOWLY
TRENDING DOWNWARD BY THE END OF THE WEEK. HOWEVER...STORMS WILL
REMAIN POSSIBLE PRIMARILY OVER HIGH TERRAIN THROUGH THE END OF THE
WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ022-023-027-028-311300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
316 PM MST MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXPECT ONLY A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON
AND EARLY TONIGHT. SHOWERS AND THUNDESTORMS COULD INCREASE LATE THIS
EVENING...BUT CONFIDENCE IN THIS FORECAST IS RATHER LOW. ANY
THUNDERSTORM THAT FORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORM CHANCES WILL PERSIST THROUGH
TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED FOR THE REMAINDER OF
THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING FREQUENT
LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-021-025-026-CAZ030>033-311300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
316 PM MST MON JUL 30 2012 /316 PM PDT MON JUL 30 2012/

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS AFTERNOON AND
EVENING. STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS A GOOD BET...AS
WELL AS LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...WITH PRIMARILY
DRY WEATHER EXPECTED THROUGH THE END OF THE WEEK. ANY STORMS WILL
HAVE THE CAPABILITY OF PRODUCING STRONG WINDS AND LOCALLY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 30, 1:23 PM PDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
123 PM MST MON JUL 30 2012

CAZ032-302100-
RIVERSIDE CA-
123 PM PDT MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 200 PM PDT

AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
COUPLE OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 BETWEEN BLYTHE AND
DESERT CENTER. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3350 11490 3357 11513 3380 11502 3385 11476
TIME...MOT...LOC 2020Z 022DEG 2KT 3362 11498

AJ
Special weather statement, Jul 30, 1:25 PM PDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
125 PM MST MON JUL 30 2012

CAZ032-302100-
RIVERSIDE CA-
125 PM PDT MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 200 PM PDT

AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
COUPLE OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 BETWEEN BLYTHE AND
DESERT CENTER. THESE STORMS WERE NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3350 11490 3357 11513 3380 11502 3385 11476
TIME...MOT...LOC 2020Z 022DEG 2KT 3362 11498

AJ
Special weather statement, Jul 30, 2:45 PM PDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST MON JUL 30 2012

CAZ031-033-302230-
IMPERIAL CA-
245 PM PDT MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 330 PM PDT

AT 240 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF ALGODONES DUNES.  THIS STORM
WAS NEARLY STATIONARY.

LOCALLY DENSE BLOWING DUST IS POSSIBLE AS WELL AS PERIODS OF HEAVY
RAINFALL. GUSTY WINDS OF 40 TO 45 MPH AND FREQUENT LIGHTNING ARE
ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN IMPERIAL COUNTY...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3279 11480 3280 11504 3303 11501 3301 11481
TIME...MOT...LOC 2143Z 001DEG 1KT 3292 11492

NOLTE
Special weather statement, Jul 30, 4:25 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
425 PM MST MON JUL 30 2012

AZZ020-021-310000-
LA PAZ AZ-
425 PM MST MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 500 PM MST

AT 424 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF BOUSE...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   PARKER...AND BUCKSKIN MOUNTAIN PARK.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3429 11413 3390 11409 3387 11430 3410 11443
      3414 11435 3414 11433 3418 11428 3418 11425
      3423 11421
TIME...MOT...LOC 2325Z 171DEG 17KT 3398 11421

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:25 PM PDTFlash Flood WatchPSR9 hr
Jul 30, 1:30 PM PDTAreal Flood AdvisoryPSRRiverside2 hr
Jul 30, 2:23 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino52 min
Jul 30, 2:45 PM PDTSpecial Weather StatementPSRImperial45 min
Jul 30, 3:12 PM PDTFlash Flood WarningPSRImperial3 hr
Jul 30, 3:33 PM PDTAreal Flood AdvisoryPSRImperial, Riverside57 min
Jul 30, 4:15 PM PDTAreal Flood AdvisoryPSRImperial24 min
Jul 30, 4:50 PM PDTSevere Thunderstorm WarningPSRImperial40 min

Nearby

Flash Flood Warnings in California, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.